RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 1975, Volume 18, Issue 4, Pages 515–526 (Mi mz9966)  

This article is cited in 4 scientific papers (total in 4 papers)

Lebesgue's inequality in a uniform metric and on a set of full measure

K. I. Oskolkov

V. A. Steklov Mathematics Institute, Academy of Sciences of the USSR

Abstract: Let $f$ be a continuous periodic function with Fourier sums $S_n(f)$, $E_n(f)=E_n$ be the best approximation to $f$ by trigonometric polynomials of order $n$. The following estimate is proved:
$$ ||f-S_n(f)||\leqslant c\sum_{\nu=n}^{2n}\frac{E_\nu}{\nu-n+1}. $$
(Here $c$ is an absolute constant.) This estimate sharpens Lebesgue's classical inequality for “fast” decreasing $E_\nu$. The sharpness of this estimate is proved for an arbitrary class of functions having a given majorant of best approximations. Also investigated is the sharpness of the corresponding estimate for the rate of convergence of a Fourier series almost everywhere.

Full text: PDF file (1047 kB)

English version:
Mathematical Notes, 1975, 18:4, 895–902

Bibliographic databases:

UDC: 517.5
Received: 13.06.1975

Citation: K. I. Oskolkov, “Lebesgue's inequality in a uniform metric and on a set of full measure”, Mat. Zametki, 18:4 (1975), 515–526; Math. Notes, 18:4 (1975), 895–902

Citation in format AMSBIB
\Bibitem{Osk75}
\by K.~I.~Oskolkov
\paper Lebesgue's inequality in a uniform metric and on a set of full measure
\jour Mat. Zametki
\yr 1975
\vol 18
\issue 4
\pages 515--526
\mathnet{http://mi.mathnet.ru/mz9966}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=412711}
\zmath{https://zbmath.org/?q=an:0339.42001}
\transl
\jour Math. Notes
\yr 1975
\vol 18
\issue 4
\pages 895--902
\crossref{https://doi.org/10.1007/BF01153041}


Linking options:
  • http://mi.mathnet.ru/eng/mz9966
  • http://mi.mathnet.ru/eng/mz/v18/i4/p515

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. K. I. Oskolkov, “Approximation properties of summable functions on sets of full measure”, Math. USSR-Sb., 32:4 (1977), 489–514  mathnet  crossref  mathscinet  zmath  isi
    2. A. I. Syusyukalov, “On the approximation of functions in the class $C(\varepsilon)$ using means of sequences of Fourier sums”, Russian Math. (Iz. VUZ), 42:5 (1998), 76–78  mathnet  mathscinet
    3. Temlyakov V., “Nonlinear Methods of Approximation”, Found. Comput. Math., 3:1 (2003), 33–107  crossref  isi
    4. I. I. Sharapudinov, “Sobolev orthogonal polynomials generated by Jacobi and Legendre polynomials, and special series with the sticking property for their partial sums”, Sb. Math., 209:9 (2018), 1390–1417  mathnet  crossref  crossref  adsnasa  isi  elib
  • Математические заметки Mathematical Notes
    Number of views:
    This page:182
    Full text:82
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020